Alert archive / West Virginia / Flash Flood Watches in 2012

Flash Flood Watch 7, NWS Charleston, WV

April 28, 201211 counties in West Virginia; Gallia County, Jackson County, Lawrence County, Ohio; 4 counties in Kentucky

NWS Charleston, WV issued this flash flood watch at Apr 28, 2012, 3:13 PM EDT for 11 counties in West Virginia; Gallia County, Jackson County, Lawrence County, Ohio; 4 counties in Kentucky. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2012, 3:13 PM EDT (19:13 UTC)
Expired
Apr 29, 2012, 4:17 AM EDT
In force
13 hr
Issued by
NWS Charleston, WV
Flood severity
None

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Boone County, WV, Cabell County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Putnam County, WV, Wayne County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 44 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WGUS61 KRLX 281913
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
313 PM EDT SAT APR 28 2012

KYZ101>103-105-OHZ083-086-087-WVZ005>007-013>015-024>026-033>036-
290315-
/O.NEW.KRLX.FF.A.0007.120428T1913Z-120429T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON...LOGAN...
CHAPMANVILLE...MAN...MADISON...WELCH...GARY...WAR...MULLENS...
OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE
313 PM EDT SAT APR 28 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... 
  SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND 
  LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA...JACKSON OH AND 
  LAWRENCE OH. IN WEST VIRGINIA...BOONE...CABELL...FAYETTE... 
  KANAWHA...LINCOLN...LOGAN...MASON...MCDOWELL...MINGO... 
  PUTNAM...RALEIGH...WAYNE AND WYOMING. 

* THROUGH SUNDAY MORNING

* A SERIES OF UPPER LEVEL DISTURBANCES WILL COMBINE WITH A SLOWLY
  SOUTHWARD MOVING FRONT ACROSS THE AREA TO BRING A THREAT OF
  HEAVY SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THE WATCH AREA
  HAS BEEN VERY WET. RAIN AMOUNTS OF 1 TO 2 INCHES IN A FEW HOURS
  ARE POSSIBLE WHICH COULD INITIATE FLASH FLOODING. THE BEST
  CHANCE FOR HEAVY RAIN THIS AFTERNOON AND EARLY TONIGHT WILL BE
  ACROSS MAINLY EXTREME SOUTHEAST OHIO...EXTREME NORTHEAST
  KENTUCKY...AND WEST CENTRAL WEST VIRGINIA. THE THREAT WILL THEN
  SHIFT SOUTHWARD INTO SOUTHERN WEST VIRGINIA OVERNIGHT AS A
  VIGOROUS UPPER DISTURBANCE TRACKS ACROSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
005 
WGUS61 KRLX 290208
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1008 PM EDT SAT APR 28 2012

KYZ101>103-105-OHZ083-086-087-WVZ005>007-013>015-024>026-033>036-
291015-
/O.CON.KRLX.FF.A.0007.000000T0000Z-120429T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON...LOGAN...
CHAPMANVILLE...MAN...MADISON...WELCH...GARY...WAR...MULLENS...
OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE
1008 PM EDT SAT APR 28 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN 
  SOUTHEAST OHIO...GALLIA...JACKSON OH AND LAWRENCE OH. IN WEST 
  VIRGINIA...BOONE...CABELL...FAYETTE...KANAWHA...LINCOLN... 
  LOGAN...MASON...MCDOWELL...MINGO...PUTNAM...RALEIGH...WAYNE 
  AND WYOMING. 

* UNTIL 8 AM EDT SUNDAY

* A SERIES OF UPPER LEVEL DISTURBANCES WILL COMBINE WITH A SLOWLY
  SOUTHWARD MOVING FRONT ACROSS THE AREA TO BRING A THREAT OF
  HEAVY SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THE WATCH AREA
  HAS BEEN VERY WET. RAIN AMOUNTS OF 1 TO 2 INCHES IN A FEW HOURS
  ARE POSSIBLE WHICH COULD INITIATE FLASH FLOODING. THE BEST
  CHANCE FOR HEAVY RAIN THIS AFTERNOON AND EARLY TONIGHT WILL BE
  ACROSS MAINLY EXTREME SOUTHEAST OHIO...EXTREME NORTHEAST
  KENTUCKY...AND WEST CENTRAL WEST VIRGINIA. THE THREAT WILL THEN
  SHIFT SOUTHWARD INTO SOUTHERN WEST VIRGINIA OVERNIGHT AS A
  VIGOROUS UPPER DISTURBANCE TRACKS ACROSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
219 
WGUS61 KRLX 290817
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
417 AM EDT SUN APR 29 2012

KYZ101>103-105-OHZ083-086-087-WVZ005>007-013>015-024>026-033>036-
290930-
/O.CAN.KRLX.FF.A.0007.000000T0000Z-120429T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON...LOGAN...
CHAPMANVILLE...MAN...MADISON...WELCH...GARY...WAR...MULLENS...
OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE
416 AM EDT SUN APR 29 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY...
SOUTHEAST OHIO AND WEST VIRGINIA HAS BEEN CANCELLED. 

THE THUNDERSTORM COMPLEX THAT PROMPTED THE WATCH HAS
WEAKENED...THUS...SIGNIFICANT RAINFALL TO CAUSE FLASH FLOODING IS
NOT ANTICIPATED.
 
$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Apr 28, 1:41 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 28, 1:41 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
141 PM EDT SAT APR 28 2012

.SYNOPSIS...
STALLED FRONT ALONG THE OHIO RIVER SLOWLY SAGS SOUTHEAST THIS
AFTERNOON AND TONIGHT...STALLING ACROSS SOUTHWEST VIRGINIA BY
MORNING AND SLOWLY DISSIPATING SUNDAY. ANOTHER SYSTEM EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
11 AM UPDATE. ONE TSTM COMPLEX HAS EXITED MOUNTAINS...DUMPED BETWEEN
A QUARTER AND HALF INCH OF RAIN ACROSS SOUTHERN HALF OF WV WHERE
FLASH FLOOD GUIDANCE VALUES ARE LOW. WAITING FOR NEXT LINE OF STORMS
CURRENTLY IN WESTERN OHIO TO MOVE INTO SOUTHEAST OHIO EARLY
AFTERNOON...THEN SAG SOUTHEAST WITH FRONTAL SYSTEM DURING THE
AFTERNOON AND EVENING INTO SOUTHERN WV. THUS...STRONGLY CONSIDERING
FLASH FLOOD WATCH FOR AFTERNOON PACKAGE IN THOSE SOUTHERN AND
WESTERN WET AREAS. .

745 AM UPDATE. MAJOR UPDATE FOR A CLUSTER OR SMALL MCS DEVELOPING
OVER WESTERN WEST VIRGINIA...MOVING EAST WITH A SHORT WAVE NOW
SHOWING UP IN SATELLITE IMAGERY. WILL PUSH THIS AREA EAST THRU THE
MORNING BEFORE QUICKLY DIMINISHING BY NOON OVER EASTERN WV.

PREVIOUS DISCUSSION FOLLOWS...
STALLED FRONTAL BOUNDARY TO THE SOUTH OF THE CWA WILL LIFT NORTH
ACROSS THE AREA TODAY AS A WARM FRONT AS LOW PRESSURE TO THE WEST
PUSHES EAST TOWARDS THE REGION. THIS FRONTAL BOUNDARY WILL
EVENTUALLY STALL OUT BRIEFLY NEAR OR JUST SOUTH OF THE OHIO RIVER
LATER THIS MORNING OR EARLY AFTERNOON BEFORE SINKING SOUTH LATE
AFTERNOON OR EVENING AS A COLD FRONT...ENDING UP ALONG SOUTHWEST
VA ZONES LATE IN THE FORECAST PERIOD. AS THE WARM FRONT LIFTS
NORTH TODAY...GOOD ISENTROPIC LIFT AND MOISTURE CONVERGENCE WILL
TAKE PLACE...PARTICULARLY ACROSS THE NORTH...AND MODELS CONTINUE
TO FOCUS DECENT PRECIPITATION EARLY ON IN THE EVENT OVER NORTHERN
ZONES...AND HAVE THUS MAINTAINED DEF AND LIKELY POPS ACROSS THE
NORTH.

SPC CONTINUES TO HIGHLIGHT ENTIRE CWA IN GENERAL THUNDER...WITH
EASTERN KENTUCKY ZONES IN A SLIGHT RISK. BEST INSTABILITY/HIGHER DEW
POINTS/STEEPER LAPSE RATES TODAY WILL LIE TO THE SOUTH OF THE WARM
FRONT...AND TO THE WEST OF OUR CWA...AND DEPENDING ON HOW FAR NORTH
THE FRONTAL BOUNDARY IS ABLE TO GET/STALL OUT...MAY HAVE AN EFFECT
ON THUNDERSTORM/SEVERE POTENTIAL AND LOCATION TODAY. WILL MENTION
THE THREAT FOR SEVERE WEATHER IN THE HWO...AND INCLUDE WIND AND HAIL
AS PRIMARY THREATS.

STILL REMAINS THE CONCERN ABOUT FLASH FLOOD POTENTIAL ACROSS
SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA LATER TODAY
CONSIDERING THE OVERALL MOIST GROUND CONDITIONS...AND POTENTIAL FOR
CONVECTION. MODELS ARE INDICATING A PERIOD OF HEAVIER PRECIP
POSSIBLE ACROSS SOUTHERN ZONES THIS EVENING AS AN EMBEDDED SHORTWAVE
MOVES ACROSS SOUTHERN ZONES IN COMBINATION WITH THE COLD FRONT. FFG
IS RIGHT AROUND AN INCH IN AN HOUR ACROSS THESE AREAS. HOWEVER...DUE
TO THE UNCERTAINTY IN THE OVERALL EVOLUTION OF CONVECTION/HEAVIER
PRECIP THIS EVENING...AND BASED ON COLLABORATION WITH OTHER
OFFICES...HAVE ELECTED TO DELAY ISSUANCE OF A FFA...AND ALLOW THE
DAY SHIFT TO REEVALUATE THE NEED.

FOR MAX TEMPERATURES TODAY...TRIED TO CREATE A GRADIENT IN MAX
TEMPERATURES BASED ON FORECAST NORTHERN EXTENT OF WARM FRONTAL
BOUNDARY. WITH PLENTY OF CLOUD COVER EXPECTED TO LINGER
OVERNIGHT...KEPT OVERNIGHT LOW TEMPERATURES ON THE WARMER SIDE OF
GUIDANCE.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
BAROCLINIC ZONE NEAR THE AREA EARLY ON SHIFTS N OF THE AREA AS THE
NEW WORK WEEK ENSUES.

SUN MORNING SHOULD FIND A COLD FRONT SLIPPING S OF THE AREA...AND
COOLER...DRIER AIR FILTERING IN FROM THE N WILL MAKE FOR A DRY CLOSE
TO THE WEEKEND.

THE FRONT SHIFTS N THROUGH THE AREA AS A WARM FRONT MON...BUT...WITH
RIDGING ALOFT...SEE NO APPRECIABLE FORCING FOR PRECIPITATION.
ATMOSPHERE DOES BECOME RATHER UNSTABLE MON AFTERNOON S OF THE WARM
FRONT.  AFTERNOON AND EVENING CONVECTION IS POSSIBLE AS UPPER LEVEL
RIDGE MOVES E OF THE AREA.  S/W TROUGH ARRIVES MON NT...GIVING RISE
TO SHOWERS AND THUNDERSTORMS IN THE WARM HUMID AIR.

STAYED CLOSE TO PREVIOUS FCST ON HIGHS SUN VIA BLENDING IN CONSALL.
MOS SEEMED TOO HIGH ALL AROUND.  LOWS SUN NT LOOKED GOOD WITH
GUIDANCE LOOKING MORE REASONABLE.  RAISED HIGHS TOWARD GUIDANCE ON
HIGHS MON AND LOWS MON NT...AGAIN VIA BLENDING IN CONSALL...AS
WARMER AIR ENVELOPS THE AREA.  NAM AND CONSEQUENTLY MET SUGGESTS
COOLER AIR BENEATH THE FRONT INVERSION IN UPSLOPE SE FLOW OUT OF THE
GREENBRIER VALLEY INTO THE MOUNTAINS...WHERE LOW CLOUDS MAY ALSO BE
PRESENT AND FACTOR INTO HIGHS MON.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE OSCILLATING FRONT FINALLY SHOULD LIFT TO OUR NORTH MONDAY NIGHT
INTO TUESDAY...WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS.  LOW
CONFIDENCE ON WHEN THE MAXIMUM COVERAGE WOULD BE...CURRENTLY
THINKING MONDAY NIGHT INTO TUESDAY MORNING.  WILL NOT GO LIKELY POPS
YET.

WITH THE BUILDING HEIGHTS OVER THE SOUTHEASTERN UNITED STATES...THE
FRONT SHOULD FINALLY PUSH FARTHER TO OUR NORTH...WEDNESDAY AND
THURSDAY...SO TEMPERATURES BECOMING ABOVE NORMAL.  LOWER POPS
WEDNESDAY INTO THURSDAY ALSO...BUT AS OF NOW...LEFT SOME CHANCE POPS
WEDNESDAY.

AT LEAST...PATTERN DOES NOT FAVOR THE MAIN FOCUS FOR CONVECTION OVER
OUR WETTEST SOUTHERN COUNTIES DURING THIS MONDAY NIGHT THROUGH
FRIDAY.  AFTERNOON TEMPERATURES AOA 80 IN THE LOWLANDS SHOULD ALSO
HELP IN THE DRYING WEDNESDAY AND THURSDAY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
18Z SATURDAY THRU 18Z SUNDAY...
STALLED OUT FRONT NEAR THE OHIO RIVER...WILL DROP SOUTH AND EAST
THIS AFTERNOON AND EVENING ACROSS THE AREA...ACCOMPANIED BY SHOWERS
AND TSTMS. FRONT STALLS ACROSS SOUTHWEST VIRGINIA BY MORNING AND
SLOWLY DISSIPATES SUNDAY. VFR OUTSIDE THESE SHOWERS AND TSTMS AHEAD
OF THE FRONT. SHOWERS WILL GRADUALLY DECREASE IN COVERAGE FROM NORTH
TO SOUTH AFTER 03Z BEHIND THE FRONT...BUT MVFR CIGS AND FOG MAY FORM
IN THE COOLER AIR BEHIND THE FRONT 05Z-14Z. CONDITIONS IMPROVING TO
VFR BY 18Z SUNDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE...LOW TO MEDIUM.

ALTERNATE SCENARIOS: TIMING AND LOCATION OF HEAVIEST SHOWERS AND
STORMS AND ASSOCIATED DETERIORATING CONDITIONS MAY VARY FROM FORECAST.
POST FRONTAL CIGS AND FOG MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    M    L    M    M    M    M    M
HTS CONSISTENCY  H    H    H    H    M    L    L    M    M    H    M    M
BKW CONSISTENCY  L    H    H    H    H    H    L    M    M    M    M    M
EKN CONSISTENCY  H    H    H    M    H    H    H    M    M    M    M    M
PKB CONSISTENCY  H    M    L    L    L    M    M    M    M    M    M    M
CKB CONSISTENCY  H    H    M    M    M    M    L    M    M    M    M    M

AFTER 18Z SUNDAY...
IFR POSSIBLE IN SHOWERS AND POSSIBLE THUNDERSTORMS IN SOUTHERN WV
AND SW VA...AND IN LOWS CLOUDS IN THE WV MOUNTAINS...SAT NT INTO
SUN MORNING.  IFR IS ALSO POSSIBLE IN SHOWERS AND THUNDERSTORMS AT
TIMES MON NT THROUGH TUE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/JMV/SL
NEAR TERM...JMV/SL
SHORT TERM...TRM
LONG TERM...KTB
AVIATION...JMV
Hazardous weather outlook, Apr 28, 6:44 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
644 AM EDT SAT APR 28 2012

OHZ066-067-075-076-083>087-WVZ006>011-014-016>020-027>032-037>040-
046-047-291045-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
644 AM EDT SAT APR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ101>103-105-291045-
GREENUP-CARTER-BOYD-LAWRENCE KY-
644 AM EDT SAT APR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN EASTERN
KENTUCKY LATER TODAY AND TONIGHT. DAMAGING WINDS AND HAIL ARE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ003-004-WVZ005-013-015-024>026-033>036-291045-
DICKENSON-BUCHANAN-WAYNE-LINCOLN-KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-
644 AM EDT SAT APR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...SOUTHERN
WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN FROM THUNDERSTORMS TODAY AND TONIGHT MAY CAUSE FLOODING
ACROSS SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA WHERE GROUNDS
ARE SATURATED FROM RECENT RAINS. IF CONFIDENCE INCREASES IN THE
THREAT FOR FLOODING...A FLASH FLOOD WATCH MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Apr 28, 9:46 AM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
946 AM EDT SAT APR 28 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HAIL             SAINT ALBANS            38.37N 81.88W
04/28/2012  U0.25 INCH       KANAWHA            WV   PUBLIC

&&

NNNN
Local storm report, Apr 28, 9:54 AM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
954 AM EDT SAT APR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     TSTM WND GST     2 SE STANAFORD          37.79N  81.12W
04/28/2012  M56 MPH          RALEIGH            WV   ASOS

            RALEIGH COUNTY MEMORIAL AIRPORT KBKW ASOS

&&

EVENT NUMBER RLX1200250

NW
Local storm report, Apr 28, 10:24 AM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1024 AM EDT SAT APR 28 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0942 AM     HAIL             DANIELS                 37.72N 81.14W
04/28/2012  U0.25 INCH       RALEIGH            WV   PUBLIC

&&

NNNN
Local storm report, Apr 28, 10:25 AM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1025 AM EDT SAT APR 28 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0947 AM     HAIL             SHADY SPRING            37.69N 81.17W
04/28/2012  U0.25 INCH       RALEIGH            WV   PUBLIC

&&

NNNN
Local storm report, Apr 28, 12:47 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1247 PM EDT SAT APR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     LIGHTNING        LOUISA                  38.11N  82.60W
04/28/2012                   LAWRENCE           KY   COUNTY OFFICIAL

            LIGHTNING STRUCK A TREE ON GENE WILSON BLVD. RAIN PUT
            THE FIRE OUT SHORTLY AFTER.

&&

EVENT NUMBER RLX1200251

JM
Local storm report, Apr 28, 1:05 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
105 PM EDT SAT APR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     LIGHTNING        LOUISA                  38.11N  82.60W
04/28/2012                   LAWRENCE           KY   COUNTY OFFICIAL

            LIGHTNING STRUCK A TREE ON GENE WILSON BLVD. RAIN PUT
            THE FIRE OUT SHORTLY AFTER. THIS LSR IS A CORRECTION FOR
            THE EVENT TIME.

&&

EVENT NUMBER RLX1200252

JM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:08 AM EDTSpecial Weather StatementRLXCabell22 min
Apr 28, 7:39 AM EDTSpecial Weather StatementRLXWayne36 min
Apr 28, 8:15 AM EDTSpecial Weather StatementRLXLincoln, Wayne30 min
Apr 28, 8:48 AM EDTSpecial Weather StatementRLXKanawha27 min
Apr 28, 8:51 AM EDTSpecial Weather StatementRLXBoone24 min
Apr 28, 9:37 AM EDTSpecial Weather StatementRLXFayette, Raleigh, Wyoming23 min
Apr 28, 7:22 AM EDTSpecial Weather StatementRLXLawrence23 min

Nearby

Flash Flood Watches in West Virginia, 2012Flash Flood Watches in Kentucky, 2012Flash Flood Watches in Ohio, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.